JACK A. DEHOVITZ, M.D., M.P.H.; WARREN D. JOHNSON JR, M.D.; JEAN W. PAPE, M.D.
To the editor: Trimethoprim-sulfamethoxazole has been shown to be effective in therapy for Pneumocystis carinii pneumonia. However, a high incidence of cutaneous eruptions has been associated with its administration to patients with the acquired immunodeficiency syndrome. Maculopapular cutaneous eruptions have been noted in 50% to 65% of patients with P. carinii pneumonia treated intravenously with the drug (1, 2). The reactions occurred 1 to 9 days (median, 4) after initiating therapy. Similarly, eight of ten patients receiving oral trimethoprim-sulfamethoxazole for prophylaxis against P. carinii pneumonia developed cutaneous reactions (2). This experience contrasts with a cutaneous reaction rate of 5.9% reported in patients
Learn more about subscription options.
Register Now for a free account.
DEHOVITZ JA, JOHNSON WD, PAPE JW. Cutaneous Reactions to Trimethoprim-Sulfamethoxazole in Haitians. Ann Intern Med. 1985;103:479–480. doi: 10.7326/0003-4819-103-3-479_2
Download citation file:
Published: Ann Intern Med. 1985;103(3):479-480.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only